MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192040
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a surgical site infection post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of surgical site infection as possibly related to the study device, and definitely related to the procedure.However, based on the information provided, no conclusion can be made.Review of the manufacturing records shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(6) released for distribution in (b)(6) 2022.Infection is a known inherent risk of surgery and is listed as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Additionally, the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per the clinical trial dvl-he-018: the subject patient underwent an open exploratory primary laparotomy with concomitant procedures hysterectomy, oophorectomy, left salpingectomy and right salpingo-oophorectomy on (b)(6) 2023, during which a bard/davol phasix mesh was trimmed, placed in onlay fashion and secured in place.The midline fascia was completely closed with slow absorbing monofilament 1 pds sutures.A 3cm overlap in all directions was achieved.Skin closure was achieved by running stitch with long term absorbable sutures.The subject patient was discharged from the hospital on (b)(6) 2023.On (b)(6) 2023, the subject patient was diagnosed with superficial surgical site infection and required medication.The reported adverse event (surgical site infection) has been assessed per clinician as possibly related to the study device, definitely related to the procedure and recovering/resolving.The ae has been assessed as mild in severity.The reported ae does not meet the definition of a sae (serious adverse event) and uade (unanticipated adverse device event).
 
Event or Problem Description
As reported per the clinical trial (b)(6): the subject patient underwent an open exploratory primary laparotomy with concomitant procedures hysterectomy, oophorectomy, left salpingectomy and right salpingo-oophorectomy on (b)(6) 2023, during which a bard/davol phasix mesh was trimmed, placed in onlay fashion and secured in place.The midline fascia was completely closed with slow absorbing monofilament 1 pds sutures.A 3cm overlap in all directions was achieved.Skin closure was achieved by running stitch with long term absorbable sutures.The subject patient was discharged from the hospital on (b)(6) 2023.On (b)(6) 2023, the subject patient was diagnosed with superficial surgical site infection and required medication.The reported adverse event (surgical site infection) has been assessed per clinician as possibly related to the study device, definitely related to the procedure and recovering/resolving.The ae has been assessed as mild in severity.The reported ae does not meet the definition of a sae (serious adverse event) and uade (unanticipated adverse device event).Addendum per additional information received: the subject patient was diagnosed with superficial surgical site infection on (b)(6) 2023 (date correction) and the outcome was recovered/resolved on (b)(6) 2024.
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a surgical site infection post implant of the phasix mesh.The clinician has assessed the patient¿s postoperative course of surgical site infection as possibly related to the study device, and definitely related to the procedure.However, based on the information provided, no conclusion can be made.Review of the manufacturing records shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 15 units released for distribution in may 2022.Infection is a known inherent risk of surgery and is listed as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Additionally, the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." addendum: h11: this is an addendum to the initial mdr submitted to document that the ae has been recovered/resolved.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18612599
Report Number1213643-2024-00017
Device Sequence Number7444837
Product Code OOD
UDI-Device Identifier00801741107634
UDI-Public(01)00801741107634
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Catalogue Number1192040
Device Lot NumberHUFZ1071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight161 KG